MAUDE Adverse Event Report: FP962-DRW,FLYTE 990,GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

FP962-DRW,FLYTE 990,GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number HI,FP962-DRW,STRL GRY
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial submitted on 28apr2021.Manufacturers ref# (b)(4).This case has been determined to be reportable as it was reported that the dome fell off hearing aid and burrowed into the patients ear.It took around 90 minutes for doctor to get the dome out of his ear.During extraction, the doctor scratched the ear canal and the patient began to bleed and had to get a prescription for vitamin k to quell the bleeding as he is undergoing leukemia treatment.Based on above the event is considered reportable in us as a serious injury requiring medical intervention.Summary of investigation findings: the case has been reviewed from a clinical perspective.Clinical evaluation of the event: case information states that the dome had to be removed by a medical professional.No other treatment was performed, but vitamin k was prescribed in order to stop the bleeding.The main contributing factor to a loose dome is if it is not properly attached to the hearing instrument.As already considered in this case it could be recommended that the end user tries out custom moulds instead of domes.According to #0271620 dec.Tree guide pot.Safety rel., removal of dome is not defined as medical intervention.However, as vitamin k was prescribed to stop the bleeding that was caused by the loose dome, clinical conclusion on the case is that the event required medical intervention.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg and 0378100 clin eval plan&rpt,other acc: the clinical evaluation for the device family does evaluate domes coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force (compliance with iec 60601-2-66) to reduce the risk of domes coming loose in the ear canal as far as possible.The main contributing factor to a loose dome is if it is not properly attached to the hearing instrument.The user guide includes instructions in how to mount a dome correctly, mitigating the risk of dome detachment.Furthermore, the user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Device manufactured accepted to specifications, all inspections passed and no deviations/changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Event or Problem Description
Description of event from initial reporter: patient had to seek medical care because dome became lodged too deeply in ear.During extraction, patient began to bleed from his ear and had to get a prescription for vitamin k to quell the bleeding as he is undergoing leukemia treatment.According to questionnaire: patient realized sunday morning that something was wrong in his ear.He and his wife attempted to locate dome but could not.Made appointment for doctor visit on monday afternoon so his regular doctor could look at it.It took around 90 minutes for her to get the dome out of his ear.During extraction, the doctor scratched the ear canal and the patient began to bleed and had to get a prescription for vitamin k to quell the bleeding as he is undergoing leukemia treatment.Ear is still sore.Patient is nervous about replacing his dome and continuing to wear the hearing aids.

Brand Name
FP962-DRW,FLYTE 990,GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
MDR Report Key12504565
Report Number3005650109-2021-00006
Device Sequence Number14430311
Product Code OSM
UDI-Device Identifier05708296094189
UDI-Public05708296094189
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHI,FP962-DRW,STRL GRY
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;